Alert archive / New York / Heat Advisories in 2020
Heat Advisory 4, NWS Buffalo, NY
NWS Buffalo, NY issued this heat advisory at Jul 10, 2020, 4:13 AM EDT for Erie County, Wyoming County, New York. It took effect at Jul 10, 2020, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2020, 4:13 AM EDT (08:13 UTC)
- In effect from
- Jul 10, 2020, 12:00 PM EDT
- Expired
- Jul 10, 2020, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Buffalo, NY
Counties Erie County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 31 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.2 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 361 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1737 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
241 WWUS71 KBUF 100813 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 413 AM EDT Fri Jul 10 2020 NYZ012-085-101615- /O.NEW.KBUF.HT.Y.0004.200710T1600Z-200710T2300Z/ Wyoming-Southern Erie- Including the cities of Warsaw, Orchard Park, and Springville 413 AM EDT Fri Jul 10 2020 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... * WHAT...Heat index values in the upper 90s expected. * WHERE...Wyoming and Southern Erie counties. * WHEN...From noon today to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NYZ001>006-010-011-013-014-101615- /O.CON.KBUF.HT.Y.0003.000000T0000Z-200711T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Geneseo, and Canandaigua 413 AM EDT Fri Jul 10 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values as high as 100. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Northern Erie, Genesee, Livingston, and Ontario counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NYZ007-101615- /O.CON.KBUF.HT.Y.0003.000000T0000Z-200711T0000Z/ Jefferson- Including the city of Watertown 413 AM EDT Fri Jul 10 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values in the upper 90s. * WHERE...Jefferson county. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ Reynolds
2 follow-up statements
320 WWUS71 KBUF 101702 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 102 PM EDT Fri Jul 10 2020 NYZ001>006-010-011-013-014-110000- /O.CON.KBUF.HT.Y.0003.000000T0000Z-200711T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Geneseo, and Canandaigua 102 PM EDT Fri Jul 10 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values as high as 100. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Northern Erie, Genesee, Livingston, and Ontario counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NYZ007-110000- /O.CON.KBUF.HT.Y.0003.000000T0000Z-200711T0000Z/ Jefferson- Including the city of Watertown 102 PM EDT Fri Jul 10 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values in the upper 90s. * WHERE...Jefferson county. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NYZ012-085-102300- /O.CON.KBUF.HT.Y.0004.000000T0000Z-200710T2300Z/ Wyoming-Southern Erie- Including the cities of Warsaw, Orchard Park, and Springville 102 PM EDT Fri Jul 10 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WHAT...Heat index values in the upper 90s expected. * WHERE...Wyoming and Southern Erie counties. * WHEN...From noon today to 7 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
916 WWUS71 KBUF 102300 NPWBUF URGENT - WEATHER MESSAGE National Weather Service Buffalo NY 700 PM EDT Fri Jul 10 2020 NYZ012-085-110000- /O.EXP.KBUF.HT.Y.0004.000000T0000Z-200710T2300Z/ Wyoming-Southern Erie- Including the cities of Warsaw, Orchard Park, and Springville 700 PM EDT Fri Jul 10 2020 ...HEAT ADVISORY HAS EXPIRED... $$ NYZ001>006-010-011-013-014-110000- /O.CON.KBUF.HT.Y.0003.000000T0000Z-200711T0000Z/ Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Livingston-Ontario- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Buffalo, Batavia, Geneseo, and Canandaigua 700 PM EDT Fri Jul 10 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values in the mid 90s. * WHERE...Niagara, Orleans, Monroe, Wayne, Northern Cayuga, Oswego, Northern Erie, Genesee, Livingston, and Ontario counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ NYZ007-110000- /O.CON.KBUF.HT.Y.0003.000000T0000Z-200711T0000Z/ Jefferson- Including the city of Watertown 700 PM EDT Fri Jul 10 2020 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Heat index values in the lower 90s. * WHERE...Jefferson county. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this heat advisory went out at Jul 10, 2:55 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 10, 2:55 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
255 AM EDT Fri Jul 10 2020
.SYNOPSIS...
Another day of heat and humidity will be found across the region but
not quite as impressive as yesterday. Additionally, there will be
increasing chances for showers and thunderstorms, especially tonight
and into Saturday as a weak cold front and tropical storm Fay begin
to influence the region. These two features combined will bring some
much needed rainfall to the region over the course of the weekend.
&&
.NEAR TERM /THROUGH TONIGHT/...
Convection from earlier is slowly weakening and will end within the
next hour or two as it moves from south to north across far Western
NY. The next area of concern will then be patchy valley fog,
especially for those locations that have received rainfall
overnight.
Otherwise, it will once again be another hot and humid day across
the eastern Great Lakes but not quiet as hot as yesterday. Highs
will likely once again cross the 90F degree mark for many locations
with heat indices ranging from 95F-100F. There will also be an
increase in afternoon showers and thunderstorms as the ridge axis
further shifts to our east as the upstream trough approaches the
Lower Lakes.
Tonight, not much relief in terms of mugginess and mild conditions.
Showers and storms will also further increase in coverage as the
trough further pushes into the lower lakes and also remnants of
tropical storm Kay steams northward with its moisture wrapping in
across eastern portions of our forecast area. Otherwise, lows will
again be found in the 60s to low 70s across the area.
&&
.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
Temperatures to return back closer to normal this period, with highs
in the low to mid 80s and overnight lows dropping back into the 60s.
An upper level trough will pass across the region this period, with
several shortwaves bringing beneficial rain and thunderstorms. The
first two shortwaves will converge upon our region Friday night, the
first an upper level low tracking northward along the east coast,
and a second from the Ohio Valley. These shortwaves will increase
PWATs across our zones, with PWATs reaching 1.50 to 1.75 inches.
These features will bring showers into western and eastern zones,
with rain showers and thunderstorms becoming more widespread
Saturday as the upstream shortwave passes through.
A few showers or thunderstorms may linger Sunday as weak ridging
passes over our region...this between two shortwaves. Along with
this ridging will come a lowering to humidity. The last shortwave
this period will pass across our region Monday bringing again
scattered to widespread showers and thunderstorms.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
A few showers may linger across our eastern zones Tuesday in close
proximity to an upper level low. Ridging will push into our region
Wednesday with associated subsidence likely to keep our region dry,
while also bringing a return to the heat with low 90s possible
across the Lake Plain. This ridge and associated warm plume may pass
to our east Thursday, though with a similar airmass will continue
with similar highs Thursday as Wednesday.
Looking just outside of the scope of this forecast period and
towards the end of next week...there are deterministic models
(ECMWF) that are strongly suggesting the presence of a 600dm ridge
that could be centered just to our south. This is also being
advertised by the NAEFS. If this were to come to pass...then H85
temps of 21-23c would overspread the Lower Great Lakes. This would
set the stage for ANOTHER heat wave...one that would shadow the
current heat spell. In other words...a more significant heat event.
Supporting another heat wave are temperature forecasts from the
Climate Prediction Center (CPC). The Day 8-14 U.S. Hazards Outlook
map includes the Great Lakes region in an area for EXCESSIVE heat
during the July 15-21 period...and the corresponding 8-14 temp
outlook has a 80 percent bullseye for above normal temps over the
region.
&&
.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
Earlier convection is finally diminishing and is now allowing
impacted terminals to resume VFR flight conditions overnight.
Otherwise, the only impact to terminals will come because of recent
rainfall with patchy fog developing in the Southern Tier. This will
likely result in MVFR to IFR vsbys between 08Z and 12z.
Today, while VFR conditions will likely rule the skies for a
majority of the day, showers and thunderstorms will become more
numerous with localized MVFR/IFR within storms.
Tonight, VFR conditions outside of the showers and storms as an
approaching trough influences the area and tropical storm Kay tracks
northward impacting our far eastern TAF sites.
Outlook...
Saturday...VFR/MVFR. Showers and thunderstorms likely.
Sunday...Mainly VFR with scattered showers and thunderstorms.
Monday...VFR/MVFR with showers and thunderstorms likely.
Tuesday...VFR.
&&
.MARINE...
Relatively light winds will continue on both Lake Erie and Lake
Ontario today with a weak pressure gradient in place. Winds will
generally be under 12 knots and waves under 2 feet. Expect local
lake breezes in the afternoon. A weak cold front will move through
Saturday and be accompanied by a few rounds showers and
thunderstorms.
&&
.CLIMATE...
One more day of heat and humidity expected today (July 10th),
then it concludes Saturday with cooler weather. Some daily
records will still be within reach for our 3 primary climate
stations. With the longest streak of 90-degree days in Buffalo
tied yesterday, there is the potential that it will fall today.
The high temperature yesterday (July 9th) of 98F was also a
record (old record 92F set in 1988). This tied the second
warmest temperature ever recorded in Buffalo NY. It also was
the warmest temperature in Buffalo since September 3, 1953. The
all- time record is 99 degrees, records go back to 1873. Here
are the current record maximums, and warm minimums...
Friday July 10th Record Highs
Buffalo......95F 1988
Rochester...102F 1936
Watertown....92F 2007
Friday July 10th Record Warm Minimums
Buffalo......76F 1897
Rochester....79F 1936
Watertown....73F 2013
Consecutive 90+ Degree Days in Buffalo (Ending Date)
1) 7/10/1988 - 7 (tied yesterday)
2) 7/ 1/1963 - 5
-) 8/14/1947 - 5
Consecutive 90+ Degree Days in Rochester (Ending Date)
1) 9/ 5/1973 - 9
2) 8/ 6/1955 - 8
-) 8/16/1944 - 8
4) 8/11/1900 - 7
5) 7/ 5/2018 - 6
-) 7/10/1988 - 6
-) 7/20/1977 - 6
-) 7/13/1936 - 6
-) 6/ 7/1925 - 6
-) 7/ 8/1921 - 6
Consecutive 90+ Degree Days in Watertown (Ending Date)
1) 8/ 3/1955 - 6
2) 8/ 5/1988 - 4
-) 9/ 5/1973 - 4
4) 7/ 7/1975 - 3
...
10)7/ 7/2020 - 2
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Heat Advisory until 8 PM EDT this evening for NYZ001>007-010-
011-013-014.
MARINE...None.
&&
SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...Thomas
LONG TERM...RSH/Thomas
AVIATION...AR
MARINE...AR
CLIMATE...Apffel/JLA/RSH/ThomasHazardous weather outlook, Jul 9, 7:46 PM EDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 746 PM EDT Thu Jul 9 2020 NYZ001>006-010-011-013-014-110000- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Northern Erie- Genesee-Livingston-Ontario- 746 PM EDT Thu Jul 9 2020 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ020-021-110000- Cattaraugus-Allegany- 746 PM EDT Thu Jul 9 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat indices will climb into the low to mid 90s on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-110000- Lewis- 746 PM EDT Thu Jul 9 2020 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat indices will climb into the low to mid 90s on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-110000- Jefferson- 746 PM EDT Thu Jul 9 2020 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-110000- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 746 PM EDT Thu Jul 9 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-019-085-110000- Wyoming-Chautauqua-Southern Erie- 746 PM EDT Thu Jul 9 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Heat indices will climb into the low to mid 90s on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 9, 10:52 PM EDT, 5 hours 21 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1052 PM EDT Thu Jul 9 2020
NYZ001-010-085-100330-
Southern Erie-Niagara-Northern Erie-
1052 PM EDT Thu Jul 9 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL ERIE AND WESTERN
NIAGARA COUNTIES...
At 1050 PM EDT, a strong thunderstorm was located near Woodlawn Beach
State Park, or near Hamburg, moving north at 20 mph.
Winds in excess of 30 mph and heavy rainfall are possible with this
storm. Rainfall amounts of half an inch to one inch in a short
amount of time will be possible.
Locations impacted include...
Buffalo, Niagara Falls, North Tonawanda, Lackawanna, Kenmore,
Amherst, Tonawanda, Hamburg, Grand Island, Small Boat Harbor, Erie
Basin Marina, Lewiston, Blasdell, Youngstown, Fort Niagara State
Park, Sanborn, Woodlawn Beach State Park and Wilson.
This includes Interstate 90 between exits 57 and 53.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4337 7878 4276 7877 4270 7898 4275 7903
4280 7892 4284 7893 4292 7890 4296 7893
4296 7896 4299 7902 4306 7900 4308 7908
4311 7906 4312 7907 4315 7904 4325 7906
4330 7909
TIME...MOT...LOC 0250Z 175DEG 16KT 4276 7894
WelchSpecial weather statement, Jul 9, 11:35 PM EDT, 4 hours 38 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1135 PM EDT Thu Jul 9 2020
NYZ010>012-100415-
Wyoming-Genesee-Northern Erie-
1135 PM EDT Thu Jul 9 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WYOMING...EAST
CENTRAL ERIE AND SOUTHWESTERN GENESEE COUNTIES...
At 1133 PM EDT, a strong thunderstorm was located over Bennington,
or near Darien Lakes State Park, moving north at 10 mph.
Wind gusts in excess of 30 mph and heavy rainfall are possible with
this storm.
Locations impacted include...
Darien Lakes State Park, Bennington, Alden, Corfu and Cowlesville.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4278 7846 4278 7852 4295 7858 4300 7834
4278 7831 4277 7846
TIME...MOT...LOC 0332Z 165DEG 8KT 4281 7843
WelchThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 10:52 PM EDT | Special Weather Statement | BUF | Niagara | 38 min |
| Jul 9, 11:35 PM EDT | Special Weather Statement | BUF | Genesee | 40 min |
| Jul 10, 6:04 PM EDT | Special Weather Statement | BUF | Niagara | 41 min |
| Jul 10, 6:52 PM EDT | Special Weather Statement | BUF | Niagara | 38 min |
| Jul 10, 6:56 PM EDT | Special Marine Warning | BUF | 64 min |
Nearby
Heat Advisories in New York, 2020Every heat advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.